National Rheumatoid Arthritis Society

hi i have had ra for 2 years now and in last 3 months gained weight? does anyone knoe if i can take slimming drugs on top of mtx

Reply

Already a member? Log in

9 replies

    Gina_K
    Gina_K

    I took Alli for a month with Mtx and no bad effects, I think if you ask they'd probably say not to. I think it gave my weight loss a boost, but I was healthily eating also, my weight gain was due to steroids.

    Rabs
    Rabs

    I wouldn't think you would be able to ask your GP

    RA-Fibro
    RA-Fibro

    Hopefully summer aka Alison will answer this for you she is a fully trained pharmacist.

    Marnie87
    Marnie87

    Before I was diagnosed with RA I tried most of the slimming aids and drugs out there, best and healthiest thing I can recommend is slimming world. No more red and green days they do something called extra easy and omg it is so easy! I lost 1st 10lbs which I never thought I would but also my healthy eating helped with my fatigue. Have a google it's awesome!

    M
    X

    summer
    summer

    good advice , marnie.. personally I lost better with Rosemary conley.but we all are different .. speak to Gp I wouldnt advocate slimming pills unless you speak to Doctor.. allis stronger relation is presciption only drug called xenicol.. alli is the samr drug .half the strength.. there are potential side effect implications.. speak to Gp.. if you want to go this way BMI should be way over 29 for this !!28 and under diet changes should be sufficient

    cathie
    cathie

    Weight gain is a real problem for me too so I can empathise. I wouldnt go near slimming drugs - taking too many already. Recent experience however I've got back to my Pre ra weight many by eating less- normally apart from that. No miracles but just cutting down portions. It's worth trying and it does help, I can walk down stairs normally now, but do need to keep aneye on portions of cake!
    Good luck

    Sheila_G
    Sheila_G

    I don't think it is safe to take slimming drugs at all. Try to find alternative methods like slimming clubs or altering your diet. I know this sounds easy but RA drugs are very strong and slimming pills may have an adverse effect.

    Gina_K
    Gina_K

    I would agree with all above, I was only saying I tried Alli with weight watchers for 1st month, having never evr tried anything like pills for weight loss (desperation) and they seemed good, no change in liver function, but I suppose u don't really know, anything I have ever asked a pharmacist has been negative reply with mtx ie. herbal etc, Consultant always says if it helps go for it (never asked bout slimming pills would'nt dare). I dont take anything with my meds and only took one Alli a day. Being overweight carries a very high risk so....... my BMI was 29, so was boarderline for Alli (told chemist was 31!) Bad me....! have lost stone and half with WWs since Jan 11 and feel much better for it too. Not advocating weight loss pills just telling you honestly, I was brave and fell for the adds! :) In fact I'm thinking of giving them another go!

    LynW
    LynW

    Think its a case of common sense and what works for one won't work for another. It also depends on your combination of meds and the general state of your health. My advice would be to at least check it out with your GP/Rheumatologist before doing anything!
    Good luck :)

Reply

Already a member? Log in

Back to Top